MAUDE Adverse Event Report: ARTHREX, INC. STEP DRILL, 2.4MM, BIO-SUTURETAK; DRILL BIT

ARTHREX, INC. STEP DRILL, 2.4MM, BIO-SUTURETAK; DRILL BIT
Model Number STEP DRILL, 2.4MM, BIO-SUTURETAK
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
On 09-feb-2026, it was reported by a sales representative via (b)(4) that (qty.2) of an ar-1934d-24 step drills broke.The surgeon had the tip of the drill bit break off at the stepped section.He was not torquing the drill, and it was running at full speed forward.Despite what appeared to be proper technique, both drills still broke.This was discovered during the case with no patient harm.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.

Brand Name
STEP DRILL, 2.4MM, BIO-SUTURETAK
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key24474728
Report Number1220246-2026-01083
Device Sequence Number9581412
Product Code HTW
UDI-Device Identifier00888867024045
UDI-Public00888867024045
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSTEP DRILL, 2.4MM, BIO-SUTURETAK
Device Catalogue NumberAR-1934D-24
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date02/09/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer06/12/2026
Initial Report FDA Received Date02/27/2026
Supplement Report FDA Received Date06/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown